Hail, Cass
- When
- November 17, 4:49 PM CST
- Where
- Cass County, 3 mi N of Eagle
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -96.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Nov 17, 2:40 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CST MON NOV 17 2003 .DISCUSSION... SEVERE WEATHER POSSIBILITY THIS EVENING...TEMPERATURES THROUGH THE WEEK...AND POSSIBLE SNOW EVENT FOR LATE IN THE WEEKEND...ARE THE MAIN FORECAST CONCERNS. FIRST BATCH OF THUNDERSTORMS MOVED OUT OF THE AREA THIS MORNING LEAVING BEHIND CLOUDS AND A RELATIVELY STABLE AIRMASS. HOWEVER THIS IS CHANGING THIS AFTERNOON AS LATEST OBJECTIVE ANALYSIS OF SURFACE DATA...SATELLITE AND RADAR SHOWS INCREASINGLY UNSTABLE AIR SURGING NORTH INTO THE CWA. LAPS ANALYSIS SHOWS 1500 J/KG CAPES JUST SOUTH OF THE KS/NE BORDER WITH AXIS OF 500-1000 J/KG EXTENDING THROUGH NORTHEAST NEBRASKA. SPCS ANALYSES ALSO INDICATE HIGH SHEAR VALUES ACROSS ALL OF THE CWA. INCREASING LAPSE RATES WERE NOTED AS MID LEVEL TROUGH PUSHES INTO THE PLAINS. VISIBLE SATELLITE PICTURES SHOWED CU FIELD BECOMING MORE ROBUST OVER THE SOUTHWEST CWA...AND RADAR WAS HINTING AT LIGHT RETURNS BEGINNING TO SHOW UP NEAR KBIE. EXPECT STORMS TO DEVELOP OVER THE SOUTHWEST CWA THEN MOVE NORTHEAST QUITE RAPIDLY. GREATEST SEVERE THREAT...HAIL AND WIND...WILL BE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA NEAREST CONVERGING SEVERE WEATHER PARAMETERS. MOST OF NEBRASKA WILL SEE THE THREAT OF PRECIPITATION ENDING JUST AFTER MIDNIGHT...BUT WILL KEEP MENTION IN IOWA THROUGH 12Z. TEMPERATURES TONIGHT SHOULD BE MILD AHEAD OF WIND SHIFT WITH NOTICEABLE COOLING COMING LATE TONIGHT IN THE EAST. PLENTY OF SUNSHINE ON TUESDAY WILL OFFSET GUSTY NORTHWEST WINDS TO PUSH TEMPS BACK ABOVE NORMAL. LIGHTER WINDS TUESDAY NIGHT AND RELAXING PRESSURE GRADIENT WILL ALLOW TEMPS TO FALL BACK INTO THE LOW TO MID 30S. SIGNIFICANT WARMING OF TEMPERATURES FOR WEDNESDAY AND THURSDAY AS UPPER RIDGE BUILDS OVER THE PLAINS. HAVE PUSHED TEMPS TO NEAR OR JUST ABOVE 70 FOR THURSDAY...WHICH WILL APPROACH RECORD HIGHS OF THE MID TO UPPER 70S. STILL MILD FRIDAY AS WELL. NEXT UPPER TROUGH ADVERTISED TO MOVE INTO THE PLAINS HAS BEEN DIFFICULT TO PIN DOWN AS RUN-TO-RUN MODEL CONSISTENCY HAS BEEN LOW OVER THE LAST SEVERAL DAYS. MOST MODEL ARE NOW POINTING TO A CLOSED LOW TO MEANDER INTO THE PLAINS THIS WEEKEND WITH VARYING SOLUTIONS ON THE TRACK. WHATEVER THE CASE...IT LOOKS LIKE MILD TEMPERATURES AND RAIN WILL PREVAIL AHEAD OF THIS SYSTEM SATURDAY INTO SUNDAY. BROUGHT IN THE BEST CHANCE FOR SNOW SUNDAY NIGHT AND MONDAY...GOING A LITTLE SLOWER THAN CURRENT MODEL PROJECTIONS THINKING THE CLOSED LOW WILL BE SLOWER AND A BIT DEEPER THAN CURRENTLY FORECAST. && .OAX...WATCHES/WARNINGS/ADVISORIES... .IA...NONE .NE...NONE && DERGAN
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 437 PM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS EVENING THROUGH MONDAY SEVERE THUNDERSTORMS ARE LIKELY TO BE SCATTERED THROUGH SOUTHEAST AND EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA THROUGH THE EVENING HOURS. THERE IS A RISK OF LARGE HAIL...DAMAGING WINDS... AND A FEW TORNADOES...ALONG AND SOUTHEAST OF A LINE FROM SEWARD TO BENNINGTON...AND HARLAN IOWA. THE RISK WILL DIMINISH AFTER 9 PM AS A COLD FRONT MOVES EAST ACROSS THE AREA. THIS WILL PUSH THE DANGEROUSLY UNSTABLE AIR EASTWARD INTO IOWA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY A STRONG COLD FRONT WILL SWEEP INTO THE AREA LATE NEXT WEEKEND. A STORM SYSTEM IS EXPECTED TO DEVELOP SOMEWHERE ALONG THIS FRONT...BUT THE LOCATION IS VERY UNCERTAIN. THERE WILL BE A CHANCE OF SNOW IN NORTHEAST NEBRASKA NEXT SUNDAY...AND ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA SUNDAY NIGHT INTO MONDAY. POTENTIAL SNOWFALL WILL DEPEND GREATLY ON THE LOCATION AND INTENSITY OF THE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN SOUTHEAST NEBRASKA AND EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA. THIS AREA IS UNDER A TORNADO WATCH UNTIL 9 PM. POLLACK
PRELIMINARY LOCAL STORM REPORT...CORRECTED PRODUCT TIME
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
506 PM CDT MON NOV 17 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 4 SW BENNET NE .88 INCH HAIL
11/17/03 LANCASTER REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT MON NOV 17 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 4 N CLATONIA NE .75 INCH HAIL
11/17/03 GAGE HAIL COVERED GROUND FOR
1/2 HOUR. REPORTED BY
PUBLIC.The Omaha radar (KOAX), 51 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332317.